MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD12
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2023-00138.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal iliac artery (iia) using pod coils, a pod packing coil (podj), a lantern delivery microcatheter (lantern), a non-penumbra 5f catheter, a non-penumbra 8f sheath, a non-penumbra 16f sheath and guidewire.It was noted that the patient''s anatomy was tortuous with extreme angulation.During the procedure, the physician advanced the 16f sheath over the guidewire in the patient and used it to make the left common iliac artery straight.The physician then advanced the 5f catheter over the lantern through the 8f sheath into the target location.Next, while advancing a pod coil through the lantern the physician experienced resistance and the pod coil became stuck at the proximal end of the lantern.Subsequently, the nurse accidently touched the proximal end of the pusher assembly of the pod coil and the pod coil unintentionally detached within the lantern.Therefore, the lantern containing the detached pod coil was removed.Afterwards, while re-advancing the lantern through the distal end of the 16f sheath and crossing over the target vessel, the physician experienced resistance and kinked the mid-shaft of the lantern.While advancing the next pod coil through the lantern, the physician experienced resistance and the pod coil became stuck at the kinked location of the lantern.Subsequently, the pod coil unintentionally detached within the distal end of the lantern.Therefore, the lantern containing the detached pod coil was removed.Next, the physician then successfully implanted a ruby coil in the target vessel using a new lantern.After that, the physician advanced a podj in the target vessel; however, the physician noticed that the podj was too long and that part of the podj was outside the target vessel.Therefore, the podj was removed.The procedure was completed with a stent graft, the same 16f sheath, the same 8f sheath, the same 5f catheter, and the same second lantern.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16623931
Report Number3005168196-2023-00139
Device Sequence Number5334153
Product Code HCG
UDI-Device Identifier00814548019666
UDI-Public814548019666
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD12
Device Lot NumberF00000249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Initial Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Date Report Sent to FDA01/01/2005